Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 14, 2015, 1:45 PM CDT for Ripley County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 1:45 PM CDT (18:45 UTC)
- Expired
- Jul 14, 2015, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:32 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 14, 12:32 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1232 PM CDT TUE JUL 14 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 1228 PM CDT TUE JUL 14 2015
NEAR TERM ENVIRON/MODELS WOULD SUGGEST INCOMING TRACK OF
SOUTHWEST-SOUTHCENTRAL MO CONVECTION WILL BEELINE INTO NE
AR...PERHAPS CLIPPING FAR SRN SEMO IN THE PROCESS. STILL A STRONG
CAP THERE...WILL HAVE TO OVERCOME...BUT SVR WATCH JUST POSTED FOR
SRN COUNTIES JUST IN CASE.
OTHERWISE ANTICIPATE SLGT CHANCE MENTION THRU EVENING...MAINLY FOR
SRN COUNTIES FA...THEN WANING CHANCES AS BOUNDARY SETTLES
SOUTH/MAKES PUSH THRU AREA. THIS WILL RESULT IN A TEMPORARY
REPRIEVE TO THE EXTREME HEAT FOR TMRW...BEFORE ITS RETURN TOWARD
THE WEEKS END.
WILL CONTINUE HEAT ADVISORY THRU EXPIRE TIME THIS EVENING AND
ENJOY THE BRIEF REPRIEVE BEFORE POSSIBLE HEAT HEADLINES AGAIN
LATER...PER HWO MENTION.
.LONG TERM...(THURSDAY THROUGH MONDAY)
GOOD MODEL AGREEMENT ENGENDERS ABOVE AVERAGE FORECAST CONFIDENCE IN
THE EXTENDED PORTION OF THE FORECAST. A RELATIVELY DRY PATTERN WILL
PERSIST THROUGH THE PERIOD AS AN UPPER LEVEL HIGH PARKS ITSELF OVER
THE DEEP SOUTH. THE QUAD STATE REGION WILL BE ALONG THE NORTHERN
PERIPHERY OF THE RIDGE...AS A CAPPING INVERSION OF WARM AIR IN THE
MID LEVELS OF THE ATMOSPHERE ACTS TO KEEP A LID ON CONVECTIVE
UPDRAFTS.
EVEN SO...A COUPLE PERIODS STAND OUT WHERE SHOWERS OR THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. THE FIRST OCCURS LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING AS A WARM FRONT MAKES PASSAGE. DURING
THIS TIME...SLIGHT CHANCES ARE CONFINED TO PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS. THE GFS AND ECMWF ALSO INDICATE THE
PASSAGE OF SOME WEAK UPPER LEVEL ENERGY FRIDAY NIGHT INTO EARLY
SATURDAY...WHICH COULD RESULT IN ISOLATED ACTIVITY ACROSS THE
EVANSVILLE TRI-STATE AREA. FINALLY...THE UPPER HIGH IS FORECAST TO
SHIFT FAR ENOUGH WEST BY THE BEGINNING OF NEXT WEEK TO ALLOW FOR THE
APPROACH OF A WEAK COLD FRONT. THIS MAY INCREASE THE CHANCE OF
SHOWERS AND THUNDERSTORMS BY MONDAY AFTERNOON AND MONDAY NIGHT.
BY FAR THE BIGGEST CONCERN FROM LATE WEEK THROUGH THE WEEKEND AND
EARLY NEXT WEEK IS THE HEAT AND HUMIDITY. SIMILAR TO WEDNESDAY...
THURSDAY SHOULD BE SOMEWHAT MORE TOLERABLE WITH SLIGHTLY DRIER
CONDITIONS. HOWEVER...AN EXTENDED PERIOD OF HEAT AND HUMIDITY WILL
TAKE SHAPE FRIDAY THROUGH MONDAY AS THE RIDGE TAKES HOLD. HIGH
TEMPERATURES IN THE LOWER TO MID 90S WILL COMBINE WITH DEW POINTS IN
THE 70S TO YIELD AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES OR
HIGHER. BARRING SIGNIFICANT CHANGES FROM THE CURRENT FORECAST...IT
IS CONCEIVABLE THAT A HEAT ADVISORY WILL EVENTUALLY BE NEEDED DURING
THIS TIME.
&&
.AVIATION...
ISSUED AT 1228 PM CDT TUE JUL 14 2015
VISIBLE IMAGERY SHOWS UPSTREAM CONVECTIVE BLOW OFF DEBRIS CLOUD
WILL LIKELY YIELD MID-HIGH CIGS SHORTLY FOR SOUTHERN TERMINALS.
SLGT CHANCE CONVECTION...WILL REFRAIN FROM TERMINAL MENTION AS
TRACK TAKES JUST SOUTH FOR NOW. OTEHRWISE ANTICIPATE FROPA WITH
LIGHT NORTHERLIES IN POST FRONTAL WAKE AIRMASS TMRW MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ075-076-080>094.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ076-086-087-100-
107>112-114.
IN...NONE.
KY...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KYZ001>014.
&&Hazardous weather outlook, Jul 14, 12:19 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1219 PM CDT TUE JUL 14 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1219 PM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING FOR COMMUNITIES IN AND CLOSE TO SOUTHERN MOST SOUTHEAST MISSOURI...SEE THE THUNDERSTORM WATCH BOX FOR DETAILS. HEAT INDEX VALUES FROM 100 TO 110 ARE LIKELY OVER MUCH OF THE QUAD STATE THIS AFTERNOON. REFER TO THE ADVISORY FOR DETAILS. RIVER FLOODING CONTINUES. REFER TO THE WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CHANCE OF THUNDERSTORMS RETURNS TO PORTIONS OF THE REGION WEDNESDAY NIGHT AND THURSDAY...FRIDAY NIGHT INTO SATURDAY...AND AGAIN NEXT MONDAY. ANY THUNDERSTORM THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS. HEAT INDEX VALUES OF 105 DEGREES OR GREATER ARE LIKELY FROM FRIDAY THROUGH MONDAY. A HEAT ADVISORY MAY BE REQUIRED FOR THE PROLONGED HEAT AND HUMIDITY LATER THIS WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR INFORMATION ABOUT AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED FOR THE WATCH BOX AREA IN SOUTHERN MOST SOUTHEAST MISSOURI THROUGH EARLY THIS EVENING.
In the hours before
Special weather statement, Jul 14, 1:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
119 PM CDT TUE JUL 14 2015
MOZ108-141900-
RIPLEY MO-
119 PM CDT TUE JUL 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIPLEY COUNTY UNTIL 200
PM CDT...
AT 118 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF ALTON...OR 18 MILES NORTH OF THAYER...MOVING
SOUTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GATEWOOD...HANDY AND BRIAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN MISSOURI.
LAT...LON 3674 9112 3680 9111 3676 9090 3650 9093
3650 9113
TIME...MOT...LOC 1818Z 300DEG 57KT 3679 9146The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:40 AM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Crittenden, Fulton and 8 more | 14 hr |
| Jul 14, 11:51 AM CDT | River Flood Warning | PAH | Daviess, Henderson | 8 days |
| Jul 14, 11:51 AM CDT | River Flood Warning | PAH | Henderson, Union | 8 days |
| Jul 14, 11:51 AM CDT | River Flood Warning | PAH | Union | 9 days |
| Jul 13, 9:28 PM CDT | Special Weather Statement | PAH | Jefferson | 47 min |
| Jul 13, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 18 min |
| Jul 14, 1:19 PM CDT | Special Weather Statement | PAH | Ripley | 41 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 14 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.